Alert archive / Pennsylvania / Freeze Warnings in 2012
Freeze Warning 11, NWS State College, PA
NWS State College, PA issued this freeze warning at Apr 17, 2012, 1:18 PM EDT for 9 counties in Pennsylvania. It took effect at Apr 18, 2012, 2:00 AM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 1:18 PM EDT (17:18 UTC)
- In effect from
- Apr 18, 2012, 2:00 AM EDT
- Expired
- Apr 18, 2012, 9:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS State College, PA
Counties Cameron County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, McKean County, PA, Potter County, PA, Sullivan County, PA, Tioga County, PA, Warren County, PA
The radar
The State College radar (KCCX), 71 km from the middle of the area, began a volume at 17:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
323 WWUS71 KCTP 171718 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 118 PM EDT TUE APR 17 2012 .A CHILLY HIGH PRESSURE SYSTEM WILL WORK EAST ACROSS THE GREAT LAKES...POSSIBLY BRINGING A HARD FREEZE TO NORTHERN PENNSYLVANIA TONIGHT. PAZ004>006-010>012-037-041-042-181300- /O.UPG.KCTP.FZ.A.0006.120418T0600Z-120418T1300Z/ /O.NEW.KCTP.FZ.W.0011.120418T0600Z-120418T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 118 PM EDT TUE APR 17 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT WEDNESDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * TEMPERATURES...FALLING TO THE UPPER 20S. * TIMING...EARLY WEDNESDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ DEVOIR/SCHLEICH
2 follow-up statements
074 WWUS71 KCTP 180605 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 205 AM EDT WED APR 18 2012 .A CHILLY HIGH PRESSURE SYSTEM CENTERED JUST TO THE NORTH OF LAKE ONTARIO WILL NOSE SOUTH INTO PENNSYLVANIA...BRINGING A HARD FREEZE TO NORTHERN PENNSYLVANIA EARLY THIS MORNING. PAZ004>006-010>012-037-041-042-181300- /O.CON.KCTP.FZ.W.0011.000000T0000Z-120418T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 205 AM EDT WED APR 18 2012 ...A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * TEMPERATURES...FALLING TO THE UPPER 20S. * TIMING...EARLY THIS WEDNESDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM THE BELOW FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING IS ISSUED WHEN SUB-FREEZING TEMPERATURES ARE FORECAST TO THREATEN OUTDOOR PLANTS. THOSE WITH AGRICULTURAL OR GARDENING INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. && $$ LAMBERT/CERU
175 WWUS71 KCTP 181321 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 921 AM EDT WED APR 18 2012 PAZ004>006-010>012-037-041-042-181430- /O.EXP.KCTP.FZ.W.0011.000000T0000Z-120418T1300Z/ WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- INCLUDING THE CITIES OF...WARREN...BRADFORD...COUDERSPORT... ST. MARYS...RIDGWAY...EMPORIUM...RENOVO...MANSFIELD...WELLSBORO... TROUT RUN...LAPORTE 921 AM EDT WED APR 18 2012 ...FREEZE WARNING HAS EXPIRED... TEMPERATURES ARE ABOVE FREEZING OVER THE NORTHERN MOUNTAINS. THEREFORE...THE FREEZE WARNING HAS EXPIRED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this freeze warning went out at Apr 17, 12:57 PM EDT, 21 minutes earlier.
Area forecast discussion, Apr 17, 12:57 PM EDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 1257 PM EDT TUE APR 17 2012 .SYNOPSIS... HIGH PRESSURE WILL BUILD EASTWARD ACROSS PENNSYLVANIA OVER THE NEXT COUPLE OF DAYS. A DEEPENING TROUGH WILL FORM OVER THE EASTERN CONUS BY THE WEEKEND AND EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... OTHER THAN BROKEN TO OVC HIGH CLOUDS...LITTLE SENSIBLE WEATHER TO DEAL WITH TODAY. VERY DRY CONDITIONS AND LOCALLY BREEZY CONDITIONS OVER THE FAR SOUTHEAST ARE THE OTHER CONCERN FOR FIRE WEATHER. HAVE HIGHLIGHED THESE CONCERNS IN FWF TEXT. /PTSUNNY/ TO /MCLOUDY/ FOR MOST OF THE REGION THIS AFTERNOON WITH MAX TEMPS FROM THE M50S NW MTNS...TO L70S LOWER SUSQ VALLEY. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/... SOUTHERN PA SHOULD REMAIN ON THE NORTHERN PERIPHERY OF SOUTHERN STREAM SHORTWAVE TONIGHT AND WED. BULK OF MDL DATA CONTINUES TO TRACK WEAK SFC LOW TOO FAR SOUTH TO BRING RAIN TO OUR AREA. HOWEVER...WILL MAINTAIN JUST A SLIGHT CHC OF -SHRA WHEN THIS SYS MAKES ITS CLOSEST PASS ON WED. PROBABLY THE ONLY AFFECT THIS FEATURE WILL HAVE ON SOUTHERN PA WILL BE TO BRING A HIGH CLOUD COVER TONIGHT AND WED. ACROSS NORTHERN PA...SFC HIGH WORKING ACROSS THE EASTERN GRT LKS SHOULD SUPPLY THE CLEAR SKIES...CALM WIND AND DRY AIR MASS NECESSARY FOR SIG RADIATIONAL COOLING TONIGHT. LATEST MOS GUIDANCE SUGGESTS A HARD FREEZE IS POSSIBLE ACROSS THE N MTNS...SO WILL UPGRADE PREVIOUSLY ISSUED FREEZE WATCH TO A FREEZE WARMING.SOUTH OF I-80...A VEIL OF HIGH CLOUDS IS LIKELY TO HOLD TEMPS UP AND PRECLUDE A FROST/FREEZE. WARMEST TEMPS WED MAY BE ALONG THE I-80 CORRIDOR...AS THICKER CIRRUS SHIELD ACROSS SOUTHERN PA MAY HOLD TEMPS DOWN. GEFS MEAN 8H TEMPS ARE SUPPORTIVE OF HIGHS MAINLY BTWN 60-65F. && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... A DYING COLD FRONT SAGGING INTO UPSTATE NY COULD POSSIBLY PRODUCE A FEW -SHRA ACROSS THE N MTNS ON THURSDAY. HOWEVER...MOISTURE LIMITED AND WEAK PARENT SHORTWAVE PASSES WELL NORTH OF THE REGION...SO HAVE LIMITED POPS TO ARND 20 PCT. AS SFC HIGH PASSES OFF THE COAST...RETURN SW FLOW DEVELOPS LATE THIS WEEK...BRINGING A RETURN TO MILDER CONDS THU/FRI. GEFS 8H TEMPS ARND 8C ARE SUPPORTIVE OF MAX TEMPS IN THE U60S/L70S THU...WITH EVEN WARMER TEMPS POSSIBLE FRIDAY. STILL A LOT OF SPREAD AMONGST MDL DATA FOR THE WEEKEND. HOWEVER...ALL MED RANGE GUIDANCE CONTINUES TO SHOW A DEEPENING TROUGH OVR THE EASTERN CONUS NEXT WEEKEND AND EARLY NEXT WEEK...LIKELY BRINGING SHOWERY/COOLER WX NEXT WEEKEND...THEN A POSSIBLE HEAVY RAIN THREAT /MAINLY EASTERN PA/ LATE SUN AND MONDAY...IF SOUTHERN/NORTHERN STREAM SHORTWAVES PHASE. LATEST GEFS AND OPER ECMWF BOTH SUGGEST THE BEST CHC OF HVY PRECIP EARLY NEXT WEEK WILL BE ACROSS EASTERN PA INTO NEW ENGLAND. LOOKING AT ENS 850 TEMPS...CAN/T COMPLETELY RULE OUT SOME WET SNOW OVR THE HIGHER TERRAIN DEPENDING ON EXACT TRACK OF COASTAL LOW. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... VFR CONDITIONS EXPECTED TO CONTINUE THROUGH TONIGHT. GUSTY NORTHWEST WINDS WILL SUBSIDE TONIGHIT AS HIGH BUILDS OVER UPSTATE NEW YORK. WINDS WILL SHIFT TO THE ESE THROUGHOUT THE DAY ON WEDNESDAY... AS CLOUDS INCREASE OVER SOUTHERN SECTIONS ALONG WITH A CHC OF -SHRA. VFR NORTH TO ISOLATED MVFR CIGS FROM NORTH TO SOUTH EXPECTED ON WEDNESDAY. OUTLOOK... WED NGT-FRI...VFR. MAY SEE SOME SHRA FRI AS NEXT FRONT APPROACHES. SAT...MVFR CIGS/VIS IN SHRA. && .FIRE WEATHER... LATEST INDICATIONS ARE THAT WINDS WILL REMAIN JUST BLW RED FLAG CRITERIA. HOWEVER...IT WILL BE CLOSE ACROSS THE EASTERN ZONES. FINE FUELS REMAIN QUITE DRY AND AFTN RH/S SHOULD DROP BLW 30 PCT OVER MUCH OF CENTRAL PA. LATE MORNING SHIFT WILL REASSES THE SITUATION AND CONSULT WITH FORESTRY OFFICIALS ON ANY RED FLAG CONCERNS. && .CTP WATCHES/WARNINGS/ADVISORIES... FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR PAZ004>006-010>012-037-041-042. && SYNOPSIS...FITZGERALD NEAR TERM...DEVOIR/FITZGERALD SHORT TERM...FITZGERALD LONG TERM...FITZGERALD/MARTIN AVIATION...DEVOIR/CERU FIRE WEATHER...
Hazardous weather outlook, Apr 17, 10:58 AM EDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 1058 AM EDT TUE APR 17 2012 PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-181500- CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON- MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 1058 AM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-037-041-042-181500- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA- NORTHERN LYCOMING-SULLIVAN- 1058 AM EDT TUE APR 17 2012 ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 5:50 AM EDT | Freeze Watch | CTP | Cameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more | 7 hr |
Nearby
Freeze Warnings in Pennsylvania, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.